What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 3, 5:33 AM CST, 7 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 5:33 AM CST, 7 hours 12 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
633 AM CDT Wed Jul 3 2019
.UPDATE...
Issued at 633 AM CDT Wed Jul 3 2019
The AVIATION section has been updated for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Friday night)
Issued at 233 AM CDT Wed Jul 3 2019
Typical summertime weather is expected to continue through at
least Friday. We will remain on the northern fringe of the upper
ridge, with little flow and not enough of a cap to squash diurnal
convection. At the surface there are no obvious boundaries to help
focus convection. We will keep an eye out to the MCS progressing
slowly south out of northern Illinois for any outflow boundaries
that may focus convection later today. Right now we will just
broad brush 50% PoPs this afternoon.
The consensus of 00Z guidance indicates perhaps a little less
coverage on Thursday,and then an uptick again on Friday as an
upper-level disturbance approaches the region. It should still
mainly be diurnal in nature, but will leave small PoPs in through
the night Thursday night and Friday night.
The convection will still generally be unorganized, so we will
continue to chase pulsy storms with the capability of producing
torrential rainfall and lightning. A stray strong to severe storm
with damaging winds still cannot be ruled out.
With all of the moisture, much of the high temperature guidance is
holding readings down a bit too much. Prefer the warmer MET
guidance for highs today and Thursday, but will leave the
consensus alone on Friday with the greater convective coverage
expected. Heat index values top out around 100 over portions of
the region each afternoon through Friday, so will give that a
mention in the HWO.
.LONG TERM...(Saturday through Tuesday)
Issued at 233 AM CDT Wed Jul 3 2019
Early in the extended forecast period, mid level shortwave energy
will sweep through the Great Lakes region. The medium range models
indicated this energy will induce a surface trof/front which will
move through the PAH forecast area late Sat/early Sun, with some
timing differences among the solutions. This feature could perhaps
provide some additional focus for deep moist convection across our
region, especially late Sat. As more slightly drier air filters into
our region on Sun, there should still be enough moisture and
instability for scattered shower and tstm development, especially
during the daylight hours, with best PoPs in western KY. By Sun
evening though, with the diurnal stabilization of the lower trop,
PoPs should diminish quite rapidly. Through the weekend, isolated
tstms may have strong downdrafts as they come to the end of their
rather short life cycles.
As a persistent southern CONUS mid level ridge attempts to rebuild
itself early next week, pcpn probabilities should be lower for us,
and this was indicated in the initialization model blend. However,
under the ridge, if enough drying occurs throughout the atmospheric
column (as depicted by the ECMWF/CMC with more anti-cyclonic flow
than the GFS), virtually all shower and tstm development may be
suppressed Mon and Tue.
The current model indications are that the post-frontal airmass will
only be slightly cooler and drier at the surface, so there should
not be really much change to the near-seasonable surface temps,
dewpoints and humidity. It appears at this time that Sat and Tue
will have peak heat indices between 95 and 100, depending on
location, with slightly lower numbers in between.
&&
.AVIATION...
Issued at 633 AM CDT Wed Jul 3 2019
Scattered TSRA are expected to develop this afternoon throughout
the region, and VCTS beginning at 19Z should work fine for now.
An outflow boundary from overnight convection is approaching the
KMVN area, but is all but out of steam at this point. Not sure if
it will get to KMVN or remain intact once mixing begins. If it
does it could lead to an early start along I-64, including KMVN.
Hinted at this possibility with a VCSH beginning at 15Z there.
Otherwise, there may be some patchy fog development late tonight,
especially where storms occur this afternoon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRS
Hazardous weather outlook, Jul 3, 2:14 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
314 AM CDT Wed Jul 3 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
314 AM CDT Wed Jul 3 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected mainly this afternoon.
Locally heavy rainfall and lightning will be the primary concerns,
but a stray strong to severe storm with damaging winds cannot be
ruled out.
Afternoon heat index values will top out near 100 mainly over
portions of southeast Missouri.
Details on continued river flooding can be found by referencing
the latest river flood warnings and statements.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered to numerous mainly afternoon thunderstorms are forecast
each day through Sunday. Torrential rainfall and lightning will be
the primary concerns, but a stray strong to severe storm with
damaging winds cannot be ruled out. Only isolated thunderstorms
are forecast Monday and Tuesday.
Mainly southern and western portions of the region will see
afternoon heat index values top out around 100 Thursday through
Saturday, and again Tuesday.
Refer to the latest river flood statements and warnings for
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS/DB
In the hours before
Special weather statement, Jul 3, 11:18 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
1218 PM CDT Wed Jul 3 2019
MOZ076-086-087-031745-
Bollinger MO-Cape Girardeau MO-Perry MO-
1218 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...PERRY
AND NORTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 1245 PM CDT...
At 1218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Perryville to near Patton.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chester, Perryville, Alliance, Daisy, Frohna, Oak Ridge,
Sedgewickville, Longtown, Old Appleton and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3788 8980 3785 8979 3785 8974 3782 8971
3780 8967 3775 8966 3775 8962 3771 8958
3744 8967 3751 9002 3787 8994 3787 8990
3791 8984
TIME...MOT...LOC 1718Z 289DEG 17KT 3781 8984 3745 8995
DWSSpecial weather statement, Jul 3, 11:46 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Paducah KY
1246 PM CDT Wed Jul 3 2019
MOZ076-087-031815-
Cape Girardeau MO-Perry MO-
1246 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY AND
NORTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 115 PM CDT...
At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Perryville to near Daisy.
Movement was east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Perryville, Altenburg, Daisy, Frohna, Oak Ridge, Pocahontas, Longtown
and Old Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3779 8967 3775 8966 3775 8962 3771 8958
3769 8952 3764 8952 3759 8948 3758 8949
3759 8951 3758 8952 3754 8952 3746 8959
3748 8986 3760 8986 3760 8992 3781 8990
TIME...MOT...LOC 1746Z 272DEG 22KT 3777 8970 3747 8977
DWSSpecial weather statement, Jul 3, 11:50 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
1250 PM CDT Wed Jul 3 2019
INZ087-088-031815-
Warrick IN-Spencer IN-
1250 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK AND WEST CENTRAL
SPENCER COUNTIES UNTIL 115 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boonville, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Boonville, Newburgh, Chandler and Tennyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3800 8739 3816 8730 3808 8704 3790 8711
TIME...MOT...LOC 1749Z 292DEG 17KT 3805 8723
DWS
Special weather statement, Jul 3, 12:00 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
100 PM CDT Wed Jul 3 2019
KYZ008-009-011>013-031830-
Marshall KY-Calloway KY-Lyon KY-Caldwell KY-Trigg KY-
100 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLOWAY...SOUTH
CENTRAL CALDWELL...SOUTHERN MARSHALL...TRIGG AND SOUTHERN LYON
COUNTIES UNTIL 130 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Land Between The Lakes Area, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Benton, Cadiz, Land Between The Lakes Area, Energy, Canton,
Rockcastle, Hardin, Aurora and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Kentucky Lake and Lake Barkley, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3671 8826 3690 8842 3709 8782 3673 8769
3667 8795 3668 8807 3666 8807
TIME...MOT...LOC 1759Z 247DEG 31KT 3684 8816
DWSLocal storm report, Jul 3, 12:05 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
105 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 4 SSE MCBRIDE 37.78N 89.81W
07/03/2019 E0.70 INCH PERRY MO TRAINED SPOTTER
&&
DWSSpecial weather statement, Jul 3, 12:16 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
116 PM CDT Wed Jul 3 2019
INZ087-088-031845-
Warrick IN-Spencer IN-
116 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK AND SPENCER COUNTIES
UNTIL 145 PM CDT...
At 116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Santa Claus to near
Newburgh. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Boonville, Newburgh, Chandler, Rockport, Dale, Grandview, Santa
Claus, Eureka, Folsomville, Chrisney, Tennyson and Gentryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
3792 8701 3789 8705 3784 8705 3782 8710
3800 8745 3803 8745 3804 8747 3811 8747
3823 8710 3823 8707 3820 8707 3821 8679
3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 1816Z 278DEG 18KT 3822 8675 3797 8732
DWS